Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Blood transfusion done. Got infected with hepatitis. Prescribed strontium. Can this damage liver?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9387 Questions
Question
ABOUT 45 YEARS AGO I HAD SURGERY AND A BLOOD TRANSFUSION. TEN DAYS LATER I ENDED UP IN THE HOSPITAL WITH HEPATITIS NON A NON B, LATER CALLED C. RECENTLY I WAS GIVEN A PRESCRIPTION FOR FLOSAMAX BUT AFTER READING THE INFO DECIDED NOT TO TAKE IT BECAUSE OF POSSIBLE LIVER DAMAGE. I AM VERY CAREFUL ABOUT TAKING MEDS. I AM INTERESTED IN TRYING STRONTIUM BUT CAN'T FIND INFO ON LIVER DAMAGE. I WOULD APPRECIATE YOUR HELP. THANK YOU,XXXXXXX
Posted Thu, 21 Mar 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Shoaib Khan 19 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

You are looking for information on any possible effects on the liver by administration/use of strontium, correct?

Well, there have been absolutely no adverse effects on the liver, noted during years of clinical trials and research with strontium.

For your information I shall list the adverse effects observed in a few patients. They are:
-Commonly seen (i.e. in 5-10% of patients using strontium): bone pain, decreased platelet count, anemia, nausea, reduced appetite, reduced white blood cell count, vomiting
-Rare (<1%): bone marrow depression, pyrexia, diarrhea, fractures, joint hyperextension

I hope this information helps. Do write back to me for any further clarifications or information. I would be glad to help.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor